Q. After tooth removal, is it safe to take extra dose of Panadeine?

Answered by
Dr. Nupur Prashant Shah
and medically reviewed by iCliniq medical review team.

Hi doctor,

Before 25 years, I had root canal treatment on my lower second molar. As I had a broken canal on the same tooth, it was surgically removed a few days ago. The stitches have healed, but still I have pain. The medication reduces pain, but I am worried as if I am taking an extra dose of Panadeine (combination of Paracetamol and Codeine) capsules. That is, I am taking two 10 mg tablets four times per day. Is it safe?

Do you have a question on Tooth Extraction or Dosage & Duration?

Ask a Doctor Now

Dr. Nupur Prashant Shah

B.D.S
Dentistry

Hi,

Welcome to icliniq.com.

  • I suggest you to take only prescribed dosage not beyond it.
  • If still pain occurs, then I suggest Augmentin Duo 625 mg (Amoxicillin and Clavulanic acid) and Acuvin (Paracetamol) twice in a day at the interval of 12 hours for five days. Consult your doctor, discuss with him or her and take the medicines with consent.
  • Consult your dental surgeon for a check up for current healing and the condition of sutures. If there is no proper healing, then he will proceed the needful treatment.

For further information consult a dentist online --> https://www.icliniq.com/ask-a-doctor-online/dentist

Related Questions & Answers


Can allergic reaction occur due to Tylenol 3 or Amoxicillin?
Query: Hi doctor, Yesterday, I had my wisdom tooth extracted. I received a prescription for Tylenol 3 (equivalent to Acetaminophen 300 mg and Codeine 30 mg) for pain and Amoxicillin (500 mg) to prevent infection. I immediately took one Amoxicillin as I walked out of the dental office and for the rest of th...  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi. Welcome to icliniq.com. I have gone through your query and can understand your health concern. The allergic reaction can be due to Amoxicillin only, because Acetaminophen and Codeine will not cause any allergic reaction. I suggest you to stop Amoxicillin. You can use any of the Cephalosporin ins...  Read Full »
 
Can I give P-250 and Amoxicillin for fever to 3 years old child?
Query: Hi doctor, My son age 3 years old has a fever since yesterday noon, till now I have given six times P-250 5 ml dosage, the fever reduces and comes back in three hours. The temperature goes 102.8 F in the underarm. Now at 2.30 PM, I have given Amoxicillin 125 mg 5 ml with P-250. Otherwise, he is nor...  Read Full »
Dr. Baratu Bhaisara
Paediatrician

Answer: Hi, Welcome to icliniq.com. I understand your concern. A fever has multiple causes, the most common causes are viral fever, throat inflammation. Usually, these illness does not require antibiotics (Amoxicillin). Antibiotics should be started only in a bacterial infection that too after doctor's re...  Read Full »
 
Suffering from osteopenia and osteoarthritis. Taking AcuCal and FreeFlex. Is it safe to take SAM(S Adenosyl Methionine) to enhance mobility?
Query: Dear Doctor,  My mother is 66 years old. She is having Trigeminal Neuralgia and for which she is taking Lyrica 75mg, Tegritol CR 400 and Symbal 30. And other medication details as below: For Cholesetrol -> Storfib -10mg. For BP -> seloken xl 100mg and amlodac 5mg. For Urinary Incontinence -&g...  Read Full »
Dr. Mohan Krishna
Orthopaedician And Traumatologist

Answer: Hi, Welcome to icliniq and thanks for the query. She can take SAM or MSM (Any one of them). SAM is a safe medication. It is a cartilage protective drug and will help her improve some of the pain in osteoarthritis. For osteoarthritis: you have to remember that these medications like free flex, colla...  Read Full »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: